MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX UNIPERC PERCUTANEOUS DILATION KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX UNIPERC PERCUTANEOUS DILATION KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/897/070
Medical Device Problem Codes Disconnection (1171); Loose or Intermittent Connection (1371); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tracheostomy tube is not being held securely by the flange.Despite being locked, the tube slipped through and advanced 3.5cm into the patient's airway.Also noted that the connector at the end of the tracheostomy tube (to connect to circuit) is loose and disconnects easily.No injury reported.Patient involvement.Patient information is not available.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other, other text: d10.Device available for evaluation, h3.Device evaluated by manufacturer and h6.Evaluation codes: updated.D3, g1,2 email is: (b)(6).One device sample was received in used condition without the original packaging.Per visual inspection it was noticed that blue locking lever is incorrectly assembled with flange body (it cannot lock).Disassembled locking lever and correctly assembled it back.We can confirm that after assembly locking mechanism works well.The complaint was confirmed.The root cause was identified to be in design of adjustable flange which allows to unscrew blue locking lever.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.Similar customer complaints were received in the past therefore this issue was escalated to complaint trend process.The occurrence of this issue is being monitored.

Brand Name
PORTEX UNIPERC PERCUTANEOUS DILATION KIT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key18047885
Report Number3012307300-2023-10112
Device Sequence Number8076999
Product Code BTO
UDI-Device Identifier15019315060434
UDI-Public(01)15019315060434(11)210920(17)260831(10)4149639
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number100/897/070
Device Catalogue Number100/897/070CZ
Device Lot Number4149639
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer12/01/2023
Not provided
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date03/06/2024
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown